Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 8, NWS New York, NY

January 22, 2011

NWS New York, NY issued this small craft advisory at Jan 22, 2011, 3:34 PM EST. It took effect at Jan 23, 2011, 6:00 AM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2011, 3:34 PM EST (20:34 UTC)
In effect from
Jan 23, 2011, 6:00 AM EST
Expired
Jan 24, 2011, 9:00 AM EST
In force
27 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WHUS71 KOKX 222034
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EST SAT JAN 22 2011

...GUSTY WINDS BEHIND ARCTIC FRONT SUNDAY AND SUNDAY NIGHT...

ANZ330-340-345-350-353-355-230945-
/O.NEW.KOKX.SC.Y.0008.110123T1100Z-110124T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
334 PM EST SAT JAN 22 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM EST
MONDAY. 

* LOCATION...ALL WATERS SURROUNDING LONG ISLAND EXCEPT FOR NEW
  YORK HARBOR AND THE WESTERN LONG ISLAND SOUND.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS/WAVES...3 TO 5 FT ON THE OCEAN. 

* TIMING...WINDS WILL SHIFT THE THE NORTHWEST BEHIND THE COLD
  FRONT SUNDAY MORNING. THE STONGEST WINDS WILL BE SUNDAY
  AFTERNOON AND EVENING. WINDS WILL DIMINISH AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
7 follow-up statements
758 
WHUS71 KOKX 230936
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
436 AM EST SUN JAN 23 2011

...GUSTY WINDS BEHIND ARCTIC FRONT SUNDAY AND SUNDAY NIGHT...

ANZ335-338-232245-
/O.EXB.KOKX.SC.Y.0008.110123T1700Z-110124T0500Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
436 AM EST SUN JAN 23 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT. 

* LOCATION...NEW YORK HARBOR AND WESTERN LONG ISLAND SOUND.

* WINDS...NW 15 TO 20 KT WITH GUSTS 25 TO 30 KT. 

* TIMING...THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-350-353-355-232245-
/O.CON.KOKX.SC.Y.0008.110123T1100Z-110124T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
436 AM EST SUN JAN 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. 

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...EASTERN
  LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. 

* WINDS...NW 20 TO 25 KT WITH GUSTS UP TO 30 KT. OCCASIONAL GUSTS
  UP TO 35 KT ARE POSSIBLE THIS EVENING ON THE OCEAN E OF MORICHES
  INLET. 

* SEAS...3 TO 5 FT ON THE OCEAN W OF FIRE ISLAND INLET...AND 4 TO
  6 FT E OF FIRE ISLAND INLET.

* TIMING...WINDS WILL INCREASE LATE THIS MORNING ON THE
  OCEAN...AND THIS AFTERNOON ON THE SOUND AND BAYS. THE STRONGEST
  WINDS SHOULD OCCUR DURING THE FIRST HALF OF TONIGHT. SMALL CRAFT
  ADVISORY CONDITIONS COULD LAST INTO MONDAY MORNING ON THE
  EASTERN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GOODMAN
897 
WHUS71 KOKX 231540
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1040 AM EST SUN JAN 23 2011

...GUSTY WINDS THROUGH TONIGHT...

ANZ330-340-345-350-353-355-240445-
/O.CON.KOKX.SC.Y.0008.000000T0000Z-110124T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1040 AM EST SUN JAN 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. 

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...EASTERN 
  LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. 

* WINDS...NW 20 TO 25 KT WITH GUSTS UP TO 30 KT. OCCASIONAL 
  GUSTS UP TO 35 KT ARE POSSIBLE THIS EVENING ON THE OCEAN E OF 
  MORICHES INLET. 

* SEAS...3 TO 5 FT ON THE OCEAN W OF FIRE ISLAND INLET...AND 4 
  TO 6 FT E OF FIRE ISLAND INLET. 

* TIMING...THE STRONGEST WINDS WILL OCCUR DURING THE FIRST HALF OF
  TONIGHT. SMALL CRAFT ADVISORY CONDITIONS COULD LAST INTO MONDAY
  MORNING ON THE EASTERN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-240445-
/O.CON.KOKX.SC.Y.0008.110123T1700Z-110124T0500Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
1040 AM EST SUN JAN 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* LOCATION...NEW YORK HARBOR AND WESTERN LONG ISLAND SOUND.

* WINDS...NW 15 TO 20 KT WITH GUSTS 25 TO 30 KT.

* TIMING...THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
872 
WHUS71 KOKX 232038
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
338 PM EST SUN JAN 23 2011

...GUSTY WINDS TONIGHT...

ANZ335-338-240500-
/O.CON.KOKX.SC.Y.0008.000000T0000Z-110124T0500Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
338 PM EST SUN JAN 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* LOCATION...NEW YORK HARBOR AND WESTERN LONG ISLAND SOUND.

* WINDS...NW 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-350-353-355-240945-
/O.CON.KOKX.SC.Y.0008.000000T0000Z-110124T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
338 PM EST SUN JAN 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. 

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...EASTERN 
  LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. 

* WINDS...NW 20 TO 25 KT WITH GUSTS UP TO 30 KT. 

* SEAS...3 TO 6 FT ON THE OCEAN.

* TIMING...THE STRONGEST WINDS WILL OCCUR THIS EVENING. SMALL
  CRAFT ADVISORY CONDITIONS MAY LINGER INTO EARLY MONDAY MORNING
  EAST OF MORICHES INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
917 
WHUS71 KOKX 240328
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1028 PM EST SUN JAN 23 2011

...GUSTY WINDS TONIGHT...

ANZ335-338-240430-
/O.CAN.KOKX.SC.Y.0008.000000T0000Z-110124T0500Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
1028 PM EST SUN JAN 23 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WIND GUSTS HAVE DROPPED BELOW 25 KT. THEREFORE...THE SMALL CRAFT
ADVISORY FOR NEW YORK HARBOR AND WESTERN LONG ISLAND SOUND HAS
BEEN CANCELLED.

$$

ANZ330-340-345-350-353-355-241100-
/O.CON.KOKX.SC.Y.0008.000000T0000Z-110124T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1028 PM EST SUN JAN 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. 

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...EASTERN 
  LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. 

* WINDS...NW 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FT ON THE OCEAN.

* TIMING...THE STRONGEST WINDS WILL OCCUR THIS EVENING. SMALL 
  CRAFT ADVISORY CONDITIONS MAY LINGER INTO EARLY MONDAY MORNING 
  EAST OF MORICHES INLET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
082 
WHUS71 KOKX 240900
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
400 AM EST MON JAN 24 2011

...GUSTY WINDS TONIGHT...

ANZ330-340-345-353-355-241000-
/O.CAN.KOKX.SC.Y.0008.000000T0000Z-110124T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
400 AM EST MON JAN 24 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WIND GUSTS AND SEAS HAVE FALLEN BELOW ADVISORY LEVELS.
HOWEVER...THERE MAY BE AN OCCASIONAL GUST TO NEAR 25 KT ON THE
OUTER OCEAN WATERS THROUGH 600 AM THIS MORNING.

$$

ANZ350-241400-
/O.EXT.KOKX.SC.Y.0008.000000T0000Z-110124T1400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
400 AM EST MON JAN 24 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

* LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET.

* WINDS...NW AROUND 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FT ON THE OCEAN.

* TIMING...EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
813 
WHUS71 KOKX 241008 CCA
MWWOKX

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
507 AM EST MON JAN 24 2011

...GUSTY WINDS EARLY THIS MORNING...

ANZ330-340-345-353-355-241115-
/O.CAN.KOKX.SC.Y.0008.000000T0000Z-110124T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
507 AM EST MON JAN 24 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WIND GUSTS AND SEAS HAVE FALLEN BELOW ADVISORY LEVELS.
HOWEVER...THERE MAY BE AN OCCASIONAL GUST TO NEAR 25 KT ON THE
OUTER OCEAN WATERS THROUGH 600 AM THIS MORNING.

$$

ANZ350-241400-
/O.EXT.KOKX.SC.Y.0008.000000T0000Z-110124T1400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
507 AM EST MON JAN 24 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

* LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET.

* WINDS...NW AROUND 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FT ON THE OCEAN.

* TIMING...EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
352 
WHUS71 KOKX 241342
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
842 AM EST MON JAN 24 2011

...WINDS SUBSIDING OVER THE OCEAN WATERS SOUTH OF MONTAUK...

ANZ350-241445-
/O.EXP.KOKX.SC.Y.0008.000000T0000Z-110124T1400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
842 AM EST MON JAN 24 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING. 

WINDS GUSTING TO 20 KTS WILL CONTINUE TO GRADUALLY SUBSIDE THE
REST OF THIS MORNING.

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 12:39 PM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Jan 22, 12:39 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1239 PM EST SAT JAN 22 2011

.SYNOPSIS...
A POLAR HIGH PRESSURE SYSTEM WILL MOVE EAST FROM THE OHIO VALLEY.
A WEAKENING ALBERTA CLIPPER SYSTEM WILL PASS JUST NORTH OF THE
AREA ON SUNDAY. ARCTIC HIGH PRESSURE DROPS SOUTHEAST ACROSS THE
GREAT LAKES SUNDAY NIGHT AND INTO THE NORTHEAST ON MONDAY. LOW
PRESSURE WILL THEN DEVELOP ALONG THE SOUTHEAST COAST ON TUESDAY
AND TRACK NORTHEAST TO OFF THE NEW ENGLAND COAST BY WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CIRRUS OVERSPREADING THE CWA FROM THE SW. BROAD AREA OF HIGH PRES
BUILDING INTO THE REGION ALLOWING WINDS TO RELAX. FCST UPDATE
INCLUDES TWEAKS TO HOURLY GRIDS AND AN INCREASE IN CLOUDS.
OTHERWISE NO CHANGES MADE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THIS PERIOD WILL FEATURE THE COLDEST WEATHER THUS FAR THIS SEASON
WITH DAYTIME HIGHS ON SUN A FEW DEGREES WARMER THAN TODAY...AND
POSSIBLY NOT GETTING ABOVE 20 ON MON. OVERNIGHT LOWS WILL BE IN
THE SINGLE DIGITS TO LOWER TEENS SUN NIGHT...BUT THEN FALL OFF TO
BELOW ZERO ACROSS THE INTERIOR AND SINGLE DIGITS AT THE COAST SUN
NIGHT. WIND CHILL VALUES WILL DROP TO WELL BELOW ZERO BY MON
MORNING WITH THE POTENTIAL FOR A WIND CHILL ADVISORY ACROSS THE
INTERIOR. VALUES APPROACH -15 ACROSS THE INTERIOR -5 TO -10 AT THE
COAST.

STRENGTHENING LOW PRES PASSES WELL SOUTH AND EAST OF THE LOCAL
AREA TONIGHT THROUGH SUN AS THE ALBERTA CLIPPER PASSES TO OUR
NORTH. BEST UPPER DYNAMICS ALSO REMAIN TO THE NORTH AND DEEP
LAYERED MOISTURE IS LACKING ACROSS THE TRI-STATE AREA. DO NOT SEE
ANYTHING MORE THAN FLURRIES N AND W OF NYC AFTER MIDNIGHT TONIGHT
INTO SUN MORNING. STRONG LAPSE RATES EXIST ON SUN...BUT UNLESS
MOISTURE FROM THE COASTAL WATERS IS TAPPED INTO...DO NOT SEE ANY
PRECIP. EASTERN LI/CT WOULD HAVE THE BEST CHC FOR SCT -SHSN. HIGH
PRES BUILDS INTO THE NORTHEAST FROM CANADA SUN NIGHT AND MON.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
BETTER MODEL CLUSTERING WITH REGARD TO POTENTIAL SIGNIFICANT STORM
SYSTEM AS COMPARED TO YESTERDAY MODEL RUNS. THE MAIN FEATURE TO
WATCH THIS TIME FRAME IS EVOLUTION OF MID WEST UPPER TROUGH/CLOSED
LOW...AND ITS PROGRESSION TO THE EAST.

LATEST GFS A BIT FASTER THAN 00Z ECMWF WITH EASTWARD PROGRESSION OF
THE UPPER AND SFC LOW...WITH GGEM SLOWER AND FURTHER WEST
EVENTUALLY. AS MENTIONED...MUCH BETTER AGREEMENT WITH OPERATIONAL
GLOBAL MODELS TODAY WITH A SFC LOW TRACK SOMEWHERE AROUND THE 40/70
BENCHMARK (EXCEPT GGEM)...OR JUST INSIDE AS WE HAVE SEEN SEVERAL
TIMES THIS WINTER.

DRY MONDAY NIGHT INTO TUESDAY AS CLOSED UPPER LOW OVER SE
CANADA/CANADIAN MARITIMES GETS KICKED OUT AS MID WEST CLOSED LOW
PIVOTS AROUND MEAN TROUGH. THIS DEEP TROUGH DIGS AS IT MOVES EAST.

SFC HIGH PRESSURE MOVES OFF THE NEW ENGLAND COAST MONDAY NIGHT AND
TUESDAY...AND WEAK LOW PRESSURE DEVELOPS OVER THE SOUTHEAST STATES
AHEAD OF THE UPPER TROUGH. AGAIN...TIMING AND SLIGHT POSITIONING
DIFFERENCES NOTED...BUT GIVEN SEVERAL DAYS OUT...GENERALLY EXPECT
LOW PRESSURE TO DEEPEN AS IT MOVES OFF THE MID ATLANTIC COAST EARLY
WEDNESDAY. THIS LOW WILL THEN PASS SOMEWHERE NEAR THE 40/70
BENCHMARK AS ALREADY MENTIONED...THEN TRACKS NORTHEAST THURSDAY AND
FRIDAY.

EXPECT SNOW TO MOVE IN LATER TUESDAY...WITH WINTRY MIX COAST AND
MORE SNOW INTERIOR LATE TUESDAY NIGHT AND WEDNESDAY IF FORECAST
TRACK VERIFIES.

ANOTHER WEAKER TROUGH PIVOTS BEHIND THIS CLOSED UPPER LOW. THIS
TROUGH COULD TRIGGER A FEW SNOW SHOWERS THURSDAY AND INTO FRIDAY.

AS FOR TEMPS...INITIAL ARCTIC AIR WILL MODERATE THROUGH MID
WEEK...THEN COLDER AIR IS USHERED BACK IN BEHIND THIS DEPARTING
SYSTEM.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
FOR THIS AFTERNOON...A WEAK HIGH PRESSURE RIDGE WILL REMAIN ACROSS THE AREA
CAUSING LIGHT NW WINDS BETWEEN 320 AND 340 DEGS OF LESS THAN 10 KT.

FOR TONIGHT...THE AREA WILL BE BETWEEN A WEAK LOW PASSING ACROSS CENTRAL
NY STATE AND A DEVELOPING LOW PRES SYSTEM OFF THE SE COAST. WINDS WILL
BE LIGHT AND VARIABLE BETWEEN SUNRISE AND SUNSET WITH A BKN CIRRUS DECK.

FOR SUNDAY...AS THE WEAK LOW DISSIPATES ACROSS NEW ENGLAND...ARCTIC
HI PRES WILL BUILD SE ACROSS THE GREAT LAKES. NW WINDS 290 TO 310
DEGS RANGING FROM 12 TO 18 KT JUST AFTER SUNRISE WILL BECOME 310
TO 330 DEGS AT 15 KT WITH GUSTS TO 25 KT BY 15Z.

OUTLOOK FOR 00Z MONDAY THROUGH WED...
SUNDAY NIGHT-MON...VFR.
TUE-WED...GOOD CHANCE OF SUB-VFR CONDITIONS IN SNOW OR MIXED PRECIPITATION.

&&

.MARINE...
SCA CONDITIONS HANGING ON MAINLY ON THE OCEAN UNTIL ABOUT DAYBREAK.
STILL COULD SEE AN OCNL 25 KT GUST ON THE EASTERN SOUND/BAYS UNTIL
THAT TIME AS WELL. OTHERWISE...QUIET THROUGH TONIGHT VIA BUILDING
WEAK HIGH PRESSURE. THEN SCA CONDITIONS ARE LIKELY TO RETURN TO THE
OCEAN WATERS AND EASTERN SOUND/BAYS SUNDAY INTO MON MORNING AS THE
PRESSURE GRADIENT TIGHTENS UP BETWEEN A DEPARTING OCEAN STORM AND
ANOTHER STRONGER HIGH BUILDING DOWN FROM CENTRAL CANADA. THIS HIGH
WILL THEN DOMINATE LATER MON INTO TUE MORNING.

LOW PRESSURE IS THEN EXPECTED TO DEVELOP OVER THE SE STATES AND
DEEPEN AS IT MOVES OFF THE MID ATLANTIC COAST TUE NIGHT INTO WED.
GALES ARE POSSIBLE ON WED.

&&

.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION THROUGH MONDAY. THERE IS THE
POTENTIAL FOR A SIGNIFICANT WINTER STORM TUESDAY INTO WEDNESDAY.
THE LATEST FORECAST KEEPS THE LOW ON A TRACK SOUTH AND EAST OF THE
AREA...WHICH WOULD KEEP THE PRECIPITATION MAINLY IN THE FORM OF
SNOW NORTH AND WEST WITH POSSIBLE A MIXTURE AT THE COAST. PTYPE
WILL DETERMINE THE EXTENT OF POSSIBLE FLOODING. THOSE DETAILS ARE
TOO EARLY YET TO DETERMINE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JMC
SHORT TERM...
LONG TERM...
AVIATION...GC
MARINE...
HYDROLOGY...
Hazardous weather outlook, Jan 22, 3:04 PM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
304 PM EST SAT JAN 22 2011

NYZ072>075-176-178-231100-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
304 PM EST SAT JAN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LATE TONIGHT THROUGH EARLY SUNDAY MORNING...WIND CHILL VALUES ARE
FORECAST TO FALL TO BETWEEN ZERO AND 5 DEGREES ABOVE ZERO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LATE SUNDAY NIGHT THROUGH MONDAY MORNING...WIND CHILL VALUES ARE
FORECAST TO FALL TO BETWEEN ZERO AND 5 DEGREES BELOW ZERO.

THERE IS A POTENTIAL FOR A WINTER STORM LATE TUESDAY THROUGH THURSDAY.

AS AN ARCTIC HIGH PRESSURE SYSTEM MOVES EAST OFF THE NEW ENGLAND
COAST...A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE
GULF OF MEXICO MONDAY NIGHT. AS THIS LOW MOVES NORTHEAST AND
INTENSIFIES...ABUNDANT MOISTURE FROM BOTH THE GULF OF MEXICO AND
WESTERN ATLANTIC OCEAN WILL BE DRAWN INTO THIS SYSTEM.

BECAUSE MODELS SHOW A VARIETY OF TRACK AND INTENSITY FORECASTS...
THIS IS A LOW CONFIDENCE FORECAST.

DEPENDING ON ITS TRACK...PARTS OF THE LOCAL AREA COULD EXPERIENCE
HEAVY RAIN...FREEZING RAIN...HEAVY SNOW...STRONG WINDS...COASTAL
FLOODING AND BEACH EROSION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NJZ004-006-103>108-NYZ069>071-078>081-177-179-231100-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-
304 PM EST SAT JAN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A POTENTIAL FOR A WINTER STORM LATE TUESDAY THROUGH THURSDAY.

AS AN ARCTIC HIGH PRESSURE SYSTEM MOVES EAST OFF THE NEW ENGLAND
COAST...A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE GULF
OF MEXICO MONDAY NIGHT. AS THIS LOW MOVES NORTHEAST AND
INTENSIFIES...ABUNDANT MOISTURE FROM BOTH THE GULF OF MEXICO AND
WESTERN ATLANTIC OCEAN WILL BE DRAWN INTO THIS SYSTEM.

BECAUSE MODELS SHOW A VARIETY OF TRACK AND INTENSITY FORECASTS...
THIS IS A LOW CONFIDENCE FORECAST.

DEPENDING ON ITS TRACK...PARTS OF THE LOCAL AREA COULD EXPERIENCE
HEAVY RAIN...FREEZING RAIN...HEAVY SNOW...STRONG WINDS...COASTAL
FLOODING AND BEACH EROSION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-231100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
304 PM EST SAT JAN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GALE FORCE WINDS ARE POSSIBLE TUESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ002-NYZ067-068-231100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
304 PM EST SAT JAN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY NIGHT THROUGH MONDAY MORNING...WIND CHILL VALUES ARE
FORECAST TO RANGE FROM 15 TO 20 DEGREES BELOW ZERO.

THERE IS A POTENTIAL FOR A WINTER STORM LATE TUESDAY THROUGH THURSDAY.

AS AN ARCTIC HIGH PRESSURE SYSTEM MOVES EAST OFF THE NEW ENGLAND
COAST...A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE GULF
OF MEXICO MONDAY NIGHT. AS THIS LOW MOVES NORTHEAST AND
INTENSIFIES...ABUNDANT MOISTURE FROM BOTH THE GULF OF MEXICO AND
WESTERN ATLANTIC OCEAN WILL BE DRAWN INTO THIS SYSTEM.

BECAUSE MODELS SHOW A VARIETY OF TRACK AND INTENSITY FORECASTS...
THIS IS A LOW CONFIDENCE FORECAST.

DEPENDING ON ITS TRACK...PARTS OF THE LOCAL AREA COULD EXPERIENCE
HEAVY RAIN...FREEZING RAIN...HEAVY SNOW... AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.